Jump to content



Photo

Tapering Off 60 Mg


  • Please log in to reply
13 replies to this topic

#1 Tat

Tat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 07 December 2018 - 01:45 PM

Hi!

First of all I would like to say how happy and grateful i am for this group and support you offer. I sure can use some :)

I started my Cymbalta journey more than 2 years ago. At that time it saved my life, literally. Now I felt like I stabilized quite a bit and thought about tapering down. So I got my new prescription of 30 mg and was supposed to take it today
Unfortunately, this very situation brought so much anxiety to me that I could not do it. I got scared and felt very anxious.

So I called my doc and asked to get me back on 60mg.:(

Part of it I think that I get not stable as I lost my mother 5 months ago...grieving, part of it I am scared of such a big drop + Christmas is always super emotional.

I made quite a lot if research about tapering options.

God, it is hard! I decided to wait a few months and then try. Feel like a failure...

Need advice, please:

- what would be the best option to taper off 60 mg? I can do it long, just less stressful. As far as I see weiging capsules sounds good. So what is the schedule? How much to reduce at a time?

- Any supplements or support recommended? I am working with psychologist thought any other ways....

- any piece of advice would be appreciated?

Thank you for your feedback.

Have a great day.

Tat

#2 KathyInFL

KathyInFL

    Like a Family Member

  • Site Supporter
  • 530 posts
  • LocationSouth Florida

Posted 07 December 2018 - 02:07 PM

Welcome Tat! You have found the right place!

 

Going from 60 to 30 in one shot is not a good idea. I just got off 60mg by doing a slow taper than took almost 2 years. Here is my taper thread --> https://www.cymbalta...cymbalta-taper/

 

There is so much information here, read some and then the others can help you too!


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,632 posts
  • LocationMissouri

Posted 07 December 2018 - 03:03 PM

Hi Tat

 

I would suggest bead counting. Open one of your capsules and count the little beads inside. Usually there is around 300 beads. Each day remove 1% or less. If things start to flair up just hold at that dose until you feel better and then begin dropping a little slower.

Withdrawal in the Medical Support section. It is a compilation of what people have tried and what has helped and what hasn't helped. There is also a lot of information on supplements that can be taken as well as risks from those supplements.


#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,518 posts
  • LocationKent, UK

Posted 07 December 2018 - 03:19 PM

Hi Tat and welcome.

 

First off, my sincere condolences for the passing of your mother, albeit 5 months ago - these things are never easy when MH is involved.

 

Second, I am with both Kathy and Hat - bead count your way down at a speed determined by your system. I am going through withdrawal myself and I was forced into dropping the last few mg - you are wise to be cautious. This is by no means a failure. You did the right thing, ok?

 

Christmas is always a tricky one to navigate. Some work better with distraction in the early days, some are better with some rest. Whichever you are will tell you whether you should start over the holidays or not. Don't be scared. You have your thread here now and the support of your CW.com family!! 


#5 Tat

Tat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 07 December 2018 - 04:34 PM

Hi Tat

I would suggest bead counting. Open one of your capsules and count the little beads inside. Usually there is around 300 beads. Each day remove 1% or less. If things start to flair up just hold at that dose until you feel better and then begin dropping a little slower.
Withdrawal in the Medical Support section. It is a compilation of what people have tried and what has helped and what hasn't helped. There is also a lot of information on supplements that can be taken as well as risks from those supplements.


#6 Tat

Tat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 07 December 2018 - 05:11 PM

Thank you for your response! I am not sure about counting as I take generic version of Cymbalta. The granules are all different sizes. I thought scales might work better...

#7 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,518 posts
  • LocationKent, UK

Posted 07 December 2018 - 05:35 PM

Yes - you can get some micro-scales for this purpose as our dear Kathy (amongst many other members) has done.

 

Bear in mind that they will only be good down as far as 15 or so beads - maybe less, model dependent. But by that point, I suggest you get your Dr to supply you with a script for 60mg so you will have more than enough beads to get to the end of your taper. 

 

In the early days, weight is not so much of an impact so try not to put too much of your nerves on this. The eccentric coating on the outside of the beads will not be even across all anyway, so we can never really know how much of the drug we are taking to that degree.

 

The fact that you are bead counting is the main thing. It is a good choice. Keep us updated and we'll do our best to look after you :)


#8 Tat

Tat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 07 December 2018 - 05:56 PM

Thank you for feedback! I am concerned now that I cannot use scales till the end. I was kind of counting on it. Why not? Can you provide more info pls

#9 Tat

Tat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 07 December 2018 - 06:00 PM

Hi Tat

I would suggest bead counting. Open one of your capsules and count the little beads inside. Usually there is around 300 beads. Each day remove 1% or less. If things start to flair up just hold at that dose until you feel better and then begin dropping a little slower.
Withdrawal in the Medical Support section. It is a compilation of what people have tried and what has helped and what hasn't helped. There is also a lot of information on supplements that can be taken as well as risks from those supplements.


#10 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,518 posts
  • LocationKent, UK

Posted 07 December 2018 - 06:09 PM

Oh you can use scales at any point you wish! I was just saying that it isn't absolutely necessary. 

 

Most people simply count the beads, not paying too much attention to exactly how much they weigh. It is those that have developed a severe sensitivity to the withdrawal that might consider it.

 

The bit about the coating might have been a bit confusing. Think of a Malteser - the honeycomb balls with chocolate (sorry if I am making you hungry!). Well, think of the Cymbalta balls like these. The eccentric coating is like the chocolate, and the actual "stuff" is the honeycomb. So you are weighing both chocolate AND honeycomb, without knowing how much of each there is. But I am splitting hairs here. It is not a cause for concern! 

 

I am writing up an academic paper at the moment, so my analytical brain is on overdrive!!

 

However... better safe than sorry. Use the scales straight away!!


#11 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,632 posts
  • LocationMissouri

Posted 07 December 2018 - 06:39 PM

I agree with IUN. If the beads come in different sizes then scales it is.


#12 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,518 posts
  • LocationKent, UK

Posted 07 December 2018 - 06:44 PM

Sorry Tat - just realised what you meant....

 

I said that scales were only good to 10-15 beads. I mean that you can use scales UNTIL you reach 10 beads or so.

 

After that, the scales are unlikely to register, and some cheaper ones can become inaccurate at this level. But yes - get you some scales and taper away!!


#13 PrincessNutella

PrincessNutella

    Good Friend

  • Active Members
  • PipPipPipPip
  • 178 posts
  • LocationTurkey

Posted 07 December 2018 - 07:37 PM

Welcome Tat, and my condolences.

As you see, you are in very good hands here. I don’t have much to say for the tapering as I had to go cold turkey, but if you want additional starter advice, I’ll be happy to help.

#14 gail

gail

    God-like

  • Site Supporter
  • 5,589 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 08 December 2018 - 01:08 PM

Hello Tat,

Many have had success dropping from 60mg to 30mg in one shot then they bead count.

I would definitely try this before doing anything else. If you find it rough, 60mg, here you go.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users